Connect with others who understand.

sign up log in
About myALZteam
Real members of myALZteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Risperdal

Risperdal

My husband was put on this drug. Has anyone had any experience with this for their loved one?

A myALZteam Member said:

Hi Karen. My husband has been on Risperidal for several years. He was put on it early in his diagnosis to calm him down. He was very anxious at the time and he felt that it helped him. It also helps with hallucinations, which he has had for years. He was taking it twice a day, but his Neurologist stopped the evening dose and switched him to Seroquel at bedtime. He felt that if my husband had Lewy Body Dementia (which we are pretty sure that he has), that the Risperidal might give him symptoms mimicking LBD like stiffness, slowness and rigidity, when he might have Alzheimer’s. They also use Seroquel more commonly now than Risperidal, but we kept the morning dose intact. He hasn’t seemed to have any adverse effects. It doesn’t stop the hallucinations or delusions, but I think it allows him to cope with them. Hope this helps!

posted over 2 years ago
A myALZteam Member said:

My mom couldn't take anything for her dementia out was like giving her flu symptoms each dose. This could be why she lasted nearly 20 years from the onset?

posted over 2 years ago
A myALZteam Member said:

My husband was put on risperidal recently -- seems to help. However, just received a letter from our insurer that they will no longer pay for this medication since it's not on their "formulary list", whatever that means. Seroquel caused husband to have hallucinations, Our risperidal supply runs out at the end of the month when he returns to dr., so guess we'll have to try something else. Just another bump in the road, but I sure could do without the bumps!

posted over 2 years ago
A myALZteam Member said:

Thank you Noeas. The doctor doesn’t want to keep him on it permanently because it can cause stroke or heart attack. If he doesn’t mention Seroquel, i am going to ask.

posted over 2 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in